Alert archive / California / High Surf Advisories in 2011

High Surf Advisory 16, NWS San Diego, CA

November 4, 2011San Diego County, California

NWS San Diego, CA issued this high surf advisory at Nov 4, 2011, 12:47 PM PDT for San Diego County, California. It took effect at Nov 4, 2011, 5:00 PM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2011, 12:47 PM PDT (19:47 UTC)
In effect from
Nov 4, 2011, 5:00 PM PDT
Expired
Nov 5, 2011, 1:08 PM PDT
In force
20 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WHUS46 KSGX 041947
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1247 PM PDT FRI NOV 4 2011

...HIGH SURF ADVISORIES IN EFFECT THIS EVENING THROUGH SATURDAY
NIGHT...

.COMBINATION OF WIND WAVES...A LARGE NORTHWEST SWELL...AND A
SOUTHERN HEMISPHERE SWELL ARE EXPECTED TO PRODUCE SIGNIFICANT SURF
HEIGHTS OF 5 TO 8 FEET ON MOST BEACHES...WITH SURF HEIGHTS NEAR 10
FEET ALONG THE POINTS AND OUTER REEFS.

CAZ042-043-050400-
/O.NEW.KSGX.SU.Y.0016.111105T0000Z-111106T0900Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
1247 PM PDT FRI NOV 4 2011

...HIGH SURF ADVISORY IN EFFECT FROM 5 PM PDT THIS AFTERNOON TO
1 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 5 PM PDT THIS AFTERNOON TO
1 AM PST SUNDAY. 

* WAVES AND SURF: 5 TO 8 FEET EXCEPT 7 TO 10 FEET ON EXPOSED WEST
  FACING BEACHES OF SOUTH DAN DIEGO COUNTY. 

* TIDES: HIGH TIDE THIS EVENING AROUND 6 PM...HEIGHT NEAR 4 FEET.
  LOW TIDE LATE TONIGHT SHORTLY AFTER MIDNIGHT...HEIGHT 1 FOOT.
  HIGH TIDE SATURDAY MORNING AROUND 645 AM...HEIGHT NEAR 5 FEET.
  LOW TIDE SATURDAY AFTERNOON AROUND 115 PM...HEIGHT 1.3 FEET.

* TIMING: BEGINNING 5 PM THIS AFTERNOON.

* IMPACTS: THE HIGHER SET WAVES WILL WASH OVER JETTIES AND AGAINST
  THE BOTTOM OF OCEAN BEACH PIER DURING THE TIMES OF HIGH TIDE.
  WAVES MAY BE BREAKING ACROSS THE HARBOR ENTRANCE TO MISSION BAY
  DURING THE LOW TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

BALFOUR
3 follow-up statements
385 
WHUS46 KSGX 042247
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
347 PM PDT FRI NOV 4 2011

...HIGH SURF ADVISORY IN EFFECT THIS EVENING THROUGH SATURDAY
NIGHT FOR SAN DIEGO COUNTY...

.A WEST TO NORTHWEST SWELL FROM THE NORTH PACIFIC WILL BRING
ELEVATED SURF TO THE BEACHES TONIGHT AND SATURDAY. IN SAN DIEGO
COUNTY...THE SURF WILL BUILD THIS EVENING AND BE 4 TO 6 FEET WITH
LOCAL SETS TO 8 FEET THROUGH SATURDAY...ESPECIALLY THE SOUTHERN
PART OF THE COAST. IN ORANGE COUNTY...THE SURF WILL BE LOWER...3
TO 5 FEET WITH LOCAL SETS TO 7 FEET TONIGHT AND SATURDAY.

CAZ042-050000-
/O.CAN.KSGX.SU.Y.0016.111105T0000Z-111106T0900Z/
ORANGE COUNTY COASTAL AREAS-
347 PM PDT FRI NOV 4 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE SURF WILL BE 3 TO 5 FEET WITH LOCAL SETS TO 7 FEET.

$$

CAZ043-051030-
/O.CON.KSGX.SU.Y.0016.111105T0000Z-111106T0900Z/
SAN DIEGO COUNTY COASTAL AREAS-
347 PM PDT FRI NOV 4 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY. 

* WAVES AND SURF: 4 TO 6 FEET EXCEPT LOCAL SETS TO 8 FEET ON
  EXPOSED WEST FACING BEACHES OF SOUTH DAN DIEGO COUNTY.

* TIDES: HIGH TIDE THIS EVENING AROUND 6 PM...HEIGHT NEAR 4 
  FEET. LOW TIDE LATE TONIGHT SHORTLY AFTER MIDNIGHT...HEIGHT 1 
  FOOT. HIGH TIDE SATURDAY MORNING AROUND 645 AM...HEIGHT NEAR 5 
  FEET. LOW TIDE SATURDAY AFTERNOON AROUND 115 PM...HEIGHT 1.3 
  FEET. 

* TIMING: BEGINNING 5 PM THIS AFTERNOON.

* IMPACTS: THE HIGHER SET WAVES WILL WASH OVER JETTIES AND 
  AGAINST THE BOTTOM OF OCEAN BEACH PIER DURING THE TIMES OF 
  HIGH TIDE. WAVES MAY BE BREAKING ACROSS THE HARBOR ENTRANCE TO 
  MISSION BAY DURING THE LOW TIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAXWELL
306 
WHUS46 KSGX 051010
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
310 AM PDT SAT NOV 5 2011

...HIGH SURF ADVISORY IN EFFECT TODAY FOR SAN DIEGO COUNTY...

.A WEST TO NORTHWEST SWELL FROM THE NORTH PACIFIC WILL BRING
ELEVATED SURF TO THE BEACHES TODAY. SURF IN SAN DIEGO COUNTY
WILL RANGE FROM 4 TO 6 FEET WITH LOCAL SETS TO 8 FEET IN THE
SOUTHERN PART OF THE COAST.

CAZ043-052100-
/O.CON.KSGX.SU.Y.0016.000000T0000Z-111106T0900Z/
SAN DIEGO COUNTY COASTAL AREAS-
310 AM PDT SAT NOV 5 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY. 

* WAVES AND SURF: 4 TO 6 FEET EXCEPT LOCAL SETS TO 8 FEET ON 
  EXPOSED WEST FACING BEACHES OF SOUTH DAN DIEGO COUNTY. 

* TIDES: HIGH TIDE TODAY AROUND 645 AM...HEIGHT NEAR 5 FEET. LOW
  TIDE THIS AFTERNOON AROUND 115 PM...HEIGHT 1.3 FEET. HIGH TIDE
  THIS EVENING AROUND 700 PM...HEIGHTS 4 FEET.

* TIMING: THROUGH 1 AM SUNDAY.

* IMPACTS: THE HIGHER SET WAVES WILL WASH OVER JETTIES AND 
  AGAINST THE BOTTOM OF OCEAN BEACH PIER DURING THE TIMES OF 
  HIGH TIDE. WAVES MAY BE BREAKING ACROSS THE HARBOR ENTRANCE TO 
  MISSION BAY DURING THE LOW TIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE
314 
WHUS46 KSGX 052008
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
108 PM PDT SAT NOV 5 2011

CAZ043-052115-
/O.CAN.KSGX.SU.Y.0016.000000T0000Z-111106T0900Z/
SAN DIEGO COUNTY COASTAL AREAS-
108 PM PDT SAT NOV 5 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HAS FALLEN BELOW HIGH SURF ADVISORY CRITERIA ALONG SAN DIEGO
COUNTY BEACHES. 

$$

HARRISON

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Nov 4, 9:00 AM PDT, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 4, 9:00 AM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT FRI NOV 4 2011

.SYNOPSIS...
A COLD PACIFIC STORM SYSTEM WILL BRING COOL WET WEATHER TODAY WITH
STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS. SATURDAY WILL BE
COOL BUT FAIR AND DRY. A WEAKER PACIFIC WEATHER SYSTEM IS EXPECTED
SUNDAY WITH MORE COOL...WET AND BREEZY WEATHER. FOR MONDAY THROUGH
THURSDAY OF NEXT WEEK IT WILL BE FAIR...WARMER AND DRY WITH WEAK
OFFSHORE WINDS AT TIMES UNDER HIGH PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE LEADING BAND OF RAIN MOVING THROUGH ORANGE COUNTY AND THE INLAND
EMPIRE WILL CONTINUE ITS SLOW SWEEP TO THE SOUTHEAST THROUGH SAN
DIEGO COUNTY THIS MORNING. RAINFALL AMOUNTS WITH THIS BAND ARE
RUNNING AROUND A TENTH INCH IN THE LOWLANDS AND UP TO A THIRD INCH
IN THE SAN BERNARDINO MOUNTAINS. THE LEADING BAND ALREADY TAPERING
OFF IN ORANGE COUNTY WILL BE FOLLOWED BY A BREAK IN THE ACTION
THROUGH LATE MORNING WHILE THE BAND MOVES THROUGH SAN DIEGO COUNTY.
THEN MORE SHOWERS AND EVEN SOME THUNDERSTORMS ARE EXPECTED THROUGH
THE AFTERNOON. A FEW THUNDERSTORMS COULD DEVELOP INTO SUPERCELLS AND
DROP FUNNEL CLOUDS OR WATERSPOUTS NEAR THE COAST. THE RAINFALL WILL
BE MORE SPOTTY THIS AFTERNOON...BUT LOCALLY HEAVIER AND IT APPEARS
MOST OF OUR STORM TOTALS WILL HAPPEN THIS AFTERNOON AND EARLY
EVENING. A DUSTING OF SNOW HAS ALREADY STUCK AT THE SKI
RESORTS...AND THIS MAY TURN TO RAIN BRIEFLY BEFORE THE COLD FRONT
GETS THROUGH THE REGION AND LOWERS THE SNOW LEVELS TO 4500 FEET OR
SO. A FEW INCHES ARE EXPECTED AT RESORT LEVELS. WINDS ESPECIALLY IN
THE MOUNTAINS AND DESERTS WILL BE STRONG ALL DAY AND MAY CONTINUE
STRONG AT LEAST THROUGH THE EVENING AND WE WILL CONSIDER EXTENDING
THE WIND ADVISORY BEYOND 5 PM. EVERYTHING WRAPS UP LATE THIS
EVENING. SATURDAY WILL BE FAIR BUT COOL. ON SUNDAY THE NEXT LOW
PRESSURE SYSTEM ROLLS THROUGH SOUTHERN CALIFORNIA. THIS ONE APPEARS
JUST AS COLD...BUT CONTAINS LESS MOISTURE AND WIND. IT MOVES OUT
SUNDAY NIGHT. MONDAY WILL DRY OUT AND START TO WARM UP. A HIGH
PRESSURE RIDGE WILL BRING FAIR AND MUCH WARMER WEATHER TUESDAY
THROUGH AT LEAST THURSDAY. IT LOOKS LIKE SOME OFFSHORE FLOW WILL
DEVELOP WEDNESDAY AND THURSDAY AS WELL. AND THEN THE MODELS DIVERGE
GREATLY LATE NEXT WEEK. WE COULD GET ANOTHER STORM...OR CONTINUE
HIGH AND DRY. EACH MODEL DOES SHOW SOME SORT OF LOW PRESSURE TROUGH
ARRIVING EITHER THURSDAY NIGHT OR NOT UNTIL SUNDAY...OR SOME DAY IN
BETWEEN. WE WILL STAY FOCUSED ON OUR FIRST TWO STORMS FOR NOW WHILE
THE MODELS GET A GRIP ON ANY STORM AT LEAST A WEEK AWAY.

&&

.AVIATION...
041545Z...
STRONG COLD FRONT MOVING SE ACROSS REGION TODAY...ALONG/AHEAD
OF FRONT VSBY 2-3SM IN RA/+RA MERGG BKN-OVC CLD LYRS BTWN
FL020-FL200...ADNL BKN-OVC LYRS AOA FL200...MTNS OBSCD...FRZLVL
FL100...WINDS SW25-40KT IN THE FL025-FL100 LAYER AND 70-100KT ABOVE
FL150 CAUSING STG/SEVERE UDDFS/MTN WAVES ACROSS DESERTS. BEHIND
FRONT FRZLVL LOWERING TO FL045...BKN CLDS CONTG BETWEEN FL020-FL080
AND AOA FL150 WITH SCT SHRA/ISOLD TSTMS WITH TOPS TO
FL250...STRONGER TSTM CELLS MAY HAVE FUNNEL CLOUDS/SMALL HAIL/DOWN
DRAFT GUSTS 55KT. TSTMS ENDING AROUND 05/0200 UTC. AFTER 05/0600
UTC...BKN-SCT CLDS FL025-075 MAINLY OVR AND W OF MTNS WITH ISOLD
SHRA/SHSN...AND SCT CLDS AOA FL200...MOD/STG UDDFS OVR DESERTS WITH
WINDS NW 30-45KT IN THE FL030-FL150 LAYER

&&

.MARINE...
COLD FRONT MOVING SE 20KT ACROSS INNER COASTAL WATERS AT THIS TIME.
SO FAR ONLY GUSTS 15KT AHEAD OF FRONT BEING REPORTED. AIRMASS BEHIND
THE FRONT APPEARS UNSTABLE ENOUGH TO SUPPORT TSTMS/WATERSPOUT
DEVELOPMENT THIS AFTERNOON/EVENING. LATEST GUIDANCE ALSO INDICATES A
BRIEF PERIOD OF GALE FORCE WIND GUSTS OUTER COASTAL WATERS THIS
EVENING...BETWEEN 2000-2300 PDT. COMBINED SEAS ALSO FORECAST TO
BUILD TO 10 FT TONIGHT BUT SUBSIDE BELOW THIS THRESHOLD BY LATE
SATURDAY MORNING. WILL STAY WITH TIMING/DURATION OF SMALL CRAFT
ADVISORY FOR NOW.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR THE MOUNTAINS AND
DESERTS...SEE LAXNPWSGX.

SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM THIS MORNING TO 11 AM
PDT SATURDAY FOR THE COASTAL WATERS.

&&

PUBLIC...MM
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Nov 4, 5:55 AM PDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
555 AM PDT FRI NOV 4 2011

PZZ750-775-051300-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
555 AM PDT FRI NOV 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY FOR GUSTY WINDS AND HIGHER SEAS AS A PACIFIC
STORM SYSTEM MOVES INLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THROUGH EARLY SATURDAY MORNING...SMALL CRAFT ADVISORY FOR GUSTY
WINDS AND HIGHER SEAS AS A PACIFIC STORM SYSTEM MOVES INLAND.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055-056-058-060>062-051300-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
555 AM PDT FRI NOV 4 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY WINDS THROUGH LATE THIS AFTERNOON. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS THIS AFTERNOON WITH SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-048-050-057-051300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
555 AM PDT FRI NOV 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON WITH
SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN

In the hours before

Local storm report, Nov 4, 9:35 AM PDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 AM PDT FRI NOV 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     NON-TSTM WND GST 2 SSW BANNER            33.04N 116.56W
11/04/2011  M55.00 MPH       SAN DIEGO          CA   MESONET

            HARRISON PARK SDGE STATION MEASURED A 40 MPH SUSTAINED
            WIND AND A 55 MPH WIND GUST BETWEEN 730 AND 740 AM.

&&

JMOKER
Special weather statement, Nov 4, 10:46 AM PDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1046 AM PDT FRI NOV 4 2011

CAZ042-043-048-050-055>058-060>062-050400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1046 AM PDT FRI NOV 4 2011

...A COLD WINTER STORM SYSTEM WILL IMPACT THE AREA TODAY...

A COLD PACIFIC WINTER STORM WILL BRING COLD WEATHER TODAY ALONG WITH
RAIN...MOUNTAIN SNOW...AND STRONG WINDS IN THE
MOUNTAINS...DESERTS...AND COASTAL WATERS.

MODERATE TO HEAVY RAIN WILL OCCUR THROUGH LATE MORNING AHEAD OF A
COLD FRONT. A BRIEF BREAK IN THE PRECIPITATION BEHIND THE COLD FRONT
IS EXPECTED FOR A COUPLE OF HOURS...FOLLOWED BY SCATTERED SHOWERS.
SMALL HAIL AND THUNDER ARE ALSO POSSIBLE DURING THE AFTERNOON.
SHOWERS SHOULD TAPER OFF TONIGHT.

RAINFALL AMOUNTS WILL RANGE FROM A QUARTER TO A HALF OF AN INCH IN
THE COASTAL BASIN...UP TO 1 INCH ON THE COASTAL MOUNTAIN
SLOPES...AND LESS THAN ONE TENTH INCH IN THE DESERTS. THE SNOW LEVEL
WILL BE AROUND 4500 FEET THIS AFTERNOON WITH SNOW ACCUMULATIONS OF
UP TO FEW INCHES BY THIS EVENING.

SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL GUST TO 25 MPH IN THE
COASTAL AREAS AND AROUND 50 MPH OVER THE MOUNTAINS AND DESERTS.
THESE GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS IN THE MOUNTAINS AND
DESERTS. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE COASTAL
WATERS.

THOSE PLANNING TO VISIT THE MOUNTAINS SHOULD STAY INFORMED ON THIS
WINTER STORM AND TAKE EXTRA PRECAUTIONS. THIS WEATHER COULD BE
DEADLY FOR UNPREPARED CAMPERS OR HIKERS IN THE MOUNTAINS. TRAVEL
COULD BECOME DIFFICULT ON THE HIGHEST MOUNTAIN HIGHWAYS.

MOKER/BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 11:00 AM PDTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego16 hr
Nov 4, 4:35 PM PDTFrost AdvisorySGXSan Bernardino11 hr

Nearby

High Surf Advisories in California, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.